Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 27, 2001, 3:02 PM CST for Clarke County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 27, 2001, 3:02 PM CST (21:02 UTC)
- Expired
- Feb 27, 2001, 3:45 PM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 272102 SVRJAN MSC023-272145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 302 PM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 345 PM CST * AT 302 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF STONEWALL...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR STONEWALL AT 310 PM CST BE NEAR QUITMAN AT 315 PM CST THIS STORM HAS A HISTORY OF DAMAGING WINDS. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED.t 62 LAT...LON 3220 8891 3202 8889 3204 8824 3224 8827
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 1:50 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 27, 1:50 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 150 PM CST TUE FEB 27 2001 WHISKEY ECHO TANGO. ETA...AVN...AND NOGAPS ARE IN PRETTY GOOD AGREEMENT WITH WHAT APPEARS TO BE AN UNFOLDING HEAVY RAIN AND FLOODING EVENT. A STEADY PROGRESSION OF WEAK SHORTWAVES IN THE SOUTHERN STREAM WILL ZIP ACROSS OUR CWFA THROUGH 12Z WEDNESDAY...THEN AFTER A SHORT BREAK...ANOTHER STRONGER SHORTWAVE WILL PASS THROUGH THURSDAY NIGHT. PLENTY OF MOISTURE WILL BE AVAILABLE THROUGH THE WEEK...WITH PRECIPITABLE WATER VALUES AROUND AN INCH AND A HALF. ADDING TO THE DELUGE WILL BE A SURFACE LOW DEVELOPING IN THE GULF SATURDAY MORNING /PER AVN/ WHICH TRACKS INTO THE FL PANHANDLE BY SUNDAY MORNING. STRONG WARM ADVECTION AND ISENTROPIC LIFT WITH THIS SYSTEM...PLUS THE HIGH PRECIPITABLE WATER VALUES STILL FORECAST OVER THE DEEP SOUTH...WOULD MEAN HEAVY RAIN ON ALREADY-SATURATED GROUND. ANYONE WHO LIVES IN A RIVER FLOODPLAIN OR IN A POORLY DRAINED LOW-LYING AREA SHOULD STAY ABREAST OF THE WEATHER THIS WEEK. RAIN COOLED AIR FROM THE DELTA REGION IS HELPING TO PUSH THE FRONT SOUTHWARD TODAY...AND THE MODELS HAVE NOT HANDLED THIS VERY WELL...SO THEY HAVE UNDERFORECASTED THE SOUTHERN EXTENT OF THE COOLER AIR. THIS WILL PLAY HAVOC WITH TEMPERATURE FORECASTS AS THE BOUNDARY OSCILLATES AROUND THE CWFA. COOL AIR SHOULD REACH ITS SOUTHERNMOST POSITION ON THURSDAY...AND THEN BEGIN RETREATING BY FRIDAY AS WARM ADVECTION SETS UP FROM THE SOUTHEAST. SUFFICE IT TO SAY THAT TEMPERATURE FORECASTS THIS PACKAGE ARE VERY LOW CONFIDENCE. AS FAR AS PRECIP...TIMING IS ALSO A LOW CONFIDENCE ISSUE AS THE MODELS TYPICALLY HAVE PROBLEMS RESOLVING INDIVIDUAL FAST MOVING WAVES. BOTTOM LINE WILL BE PERIODS OF RAIN AND THUNDERSTORMS ALL WEEK...WITH 12-24 HOUR BREAKS IN BETWEEN WAVES. THIS SHOULD ADD UP TO QUITE A BIT OF RAIN...AND THE FLOOD POTENTIAL OUTLOOK WILL BE REPLACED WITH A FLASH FLOOD WATCH THIS PACKAGE. WILL PLACE THE WATCH ALONG AND NORTH OF I-20...AND WILL ONLY RUN IT THROUGH TONIGHT DUE TO THE EXPECTED BREAK ON WEDNESDAY. HOWEVER...THE THREAT OF FLOODING THIS WEEK WILL NOT BE LIMITED TO TONIGHT...NOR WILL IT BE LIMITED TO THE NORTHERN AND CENTRAL CWFA. EXTENDED FORECAST WILL BE TRENDED IN A WET DIRECTION DUE TO FORECAST GULF LOW DEVELOPMENT. THANKS TO MEG...SHV...AND BMX FOR COORDINATION. PRELIM NUMBERS... JAN 51/60/46/57 +466 MEI 51/62/47/59 +646 .JAN... MS...FLASH FLOOD WATCH TONIGHT ZONES 018-019-025>052. LA...FLASH FLOOD WATCH TONIGHT ZONES 007>009-015-016. AR...FLASH FLOOD WATCH TONIGHT ZONES 074-075. 06
In the hours before
Special weather statement, Feb 27, 11:25 AM CST, 3 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-281200- HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CST TUE FEB 27 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND WEST OF A YAZOO CITY TO BRANDON TO COLLINS TO PURVIS LINE. NORTH OF INTERSTATE 20...THE MAIN THREAT WILL BE LARGE HAIL. ALONG AND SOUTH OF INTERSTATE 20...ISOLATED DAMAGING DOWNBURST WINDS ARE POSSIBLE IN ADDITION TO THE THREAT OF LARGE HAIL. A STATIONARY FRONT EXTENDED FROM RAYVILLE LOUISIANA TO JUST SOUTH OF COLUMBUS MISSISSIPPI THIS MORNING. THE AIRMASS ALONG AND SOUTH OF THIS FRONT IS EXPECTED TO BECOME QUITE UNSTABLE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT LATE THIS MORNING...AND ARE EXPECTED TO INTENSIFY DURING THE AFTERNOON HOURS WITH A FEW STORMS POSSIBLY BECOMING SEVERE ALONG AND SOUTH OF THE FRONT. THE AIRMASS WAS SOMEWHAT MORE STABLE OVER NORTHERN AND EAST CENTRAL MISSISSIPPI...SO THE THREAT OF SEVERE WEATHER IS LESS OVER THIS AREA. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND NORTHWEST OF A RAYVILLE LOUISIANA TO VICKSBURG TO KOSCIUSKO TO WINONA LINE. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THIS AREA DURING THE AFTERNOON HOURS...WITH HEAVY RAINFALL POSSIBLY CAUSING FLOODING OF RIVERS...CREEKS...AND LOW LYING AREAS. THE HEAVY RAIN MAY PERSIST INTO TONIGHT...AND IF SO THE FLASH FLOOD WATCH WILL BE EXTENDED OVER THIS AREA. FARTHER TO THE SOUTH AND EAST...THE HEAVY RAINFALL IS EXPECTED TO BE LESS WIDESPREAD AND NOT AS PERSISTENT. HOWEVER...THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Feb 27, 11:27 AM CST, 3 hours 35 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST TUE FEB 27 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND WEST OF A YAZOO CITY TO BRANDON TO COLLINS TO PURVIS LINE. NORTH OF INTERSTATE 20...THE MAIN THREAT WILL BE LARGE HAIL. ALONG AND SOUTH OF INTERSTATE 20...ISOLATED DAMAGING DOWNBURST WINDS ARE POSSIBLE IN ADDITION TO THE THREAT OF LARGE HAIL. A STATIONARY FRONT EXTENDED FROM RAYVILLE LOUISIANA TO JUST SOUTH OF COLUMBUS MISSISIPPI THIS MORNING. THE AIRMASS ALONG AND SOUTH OF THIS FRONT IS EXPECTED TO BECOME QUITE UNSTABLE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT LATE THIS MORNING...AND ARE EXPECTED TO INTENSIFY DURING THE AFTERNOON HOURS WITH A FEW STORMS POSSIBLY BECOMING SEVERE ALONG AND SOUTH OF THE FRONT. THE AIRMASS WAS SOMEWHAT MORE STABLE OVER NORTHERN AND EAST CENTRAL MISSISIPPI...SO THE THREAT OF SEVERE WEATHER IS LESS OVER THIS AREA. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND NORTHWEST OF A RAYVILLE LOUISIANA TO VICKSBURG TO KOSCIUSKO TO WINONA LINE. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THIS AREA DURING THE AFTERNOON HOURS...WITH HEAVY RAINFALL POSSIBLY CAUSING FLOODING OF RIVERS...CREEKS...AND LOW LYING AREAS. THE HEAVY RAIN MAY PERSIST INTO TONIGHT...AND IF SO THE FLASH FLOOD WATCH WILL BE EXTENDED OVER THIS AREA. FARTHER TO THE SOUTH AND EAST...THE HEAVY RAINFALL IS EXPECTED TO BE LESS WIDESPREAD AND NOT AS PERSISTENT. HOWEVER...THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Feb 27, 2:31 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE FEB 27 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION...r.
0225 PM RALEIGH MS WIND DAMAGE
02/27/01 SMITH TREES DOWN
REPORTED BY EOCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:21 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 29 min |
| Feb 27, 2:26 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.